Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 84, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 2, 2008, 8:03 PM CDT for Muskogee County, Oklahoma. It took effect at Jun 3, 2008, 8:20 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 8:03 PM CDT (01:03 UTC)
- In effect from
- Jun 3, 2008, 8:20 AM CDT
- Expired
- Jun 4, 2008, 7:59 PM CDT
- In force
- 36 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Muskogee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Muskogee (MKGO2). The gauge peaked at 28.27 ft at Jun 3, 2008, 7:00 AM CDT.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 32 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07194500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 030103 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 803 PM CDT MON JUN 02 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-030903- /O.NEW.KTSA.FL.W.0084.080604T0900Z-080605T1800Z/ /MKGO2.1.ER.080604T0900Z.080604T1800Z.080605T1200Z.NO/ 803 PM CDT MON JUN 02 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * FROM LATE TUESDAY NIGHT TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM MONDAY THE STAGE WAS 27.94 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE IS EXPECTED TO RISE ABOVE FLOOD STAGE EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 28.2 FEET BY EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY MORNING. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
5 follow-up statements
000 WGUS84 KTSA 031321 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 821 AM CDT TUE JUN 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-032121- /O.EXT.KTSA.FL.W.0084.080603T1320Z-080605T2000Z/ /MKGO2.1.ER.080603T0122Z.080604T0600Z.080605T1400Z.NO/ 821 AM CDT TUE JUN 03 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * FROM THIS MORNING TO THURSDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM TUESDAY THE STAGE WAS 28.23 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE RISING TO NEAR 28.5 FEET WEDNESDAY BEFORE DAWN. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * IMPACT...AT 29.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. A BOATING MARINA NORTH OF OG&E POWER PLANT MAY BE FLOODED. $$
000 WGUS84 KTSA 031915 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 215 PM CDT TUE JUN 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-040315- /O.EXT.KTSA.FL.W.0084.000000T0000Z-080606T0200Z/ /MKGO2.1.ER.080603T0122Z.080604T1800Z.080605T2000Z.NO/ 215 PM CDT TUE JUN 03 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM TUESDAY THE STAGE WAS 28.18 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE RISING TO NEAR 28.5 FEET EARLY WEDNESDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 29.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. A BOATING MARINA NORTH OF OG&E POWER PLANT MAY BE FLOODED. $$
000 WGUS84 KTSA 040140 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 840 PM CDT TUE JUN 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-040940- /O.EXT.KTSA.FL.W.0084.000000T0000Z-080606T0300Z/ /MKGO2.1.ER.080603T0122Z.080604T1200Z.080605T2100Z.NO/ 840 PM CDT TUE JUN 03 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM TUESDAY THE STAGE WAS 28.20 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 041359 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 859 AM CDT WED JUN 04 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-042159- /O.EXT.KTSA.FL.W.0084.000000T0000Z-080605T0600Z/ /MKGO2.1.ER.080603T0122Z.080603T1200Z.080605T0000Z.NO/ 859 AM CDT WED JUN 04 2008 THE FLOOD WARNING CONTINUES FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM WEDNESDAY THE STAGE WAS 28.03 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 28.2 FEET THIS AFTERNOON...THEN FALL BELOW FLOOD STAGE THIS EVENING. * IMPACT...AT 28.0 FEET...MINOR LOWLAND FLOODING WILL OCCUR. $$
000 WGUS84 KTSA 050059 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 759 PM CDT WED JUN 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... ARKANSAS RIVER NEAR MUSKOGEE AFFECTING MUSKOGEE COUNTY. OKC101-050129- /O.CAN.KTSA.FL.W.0084.000000T0000Z-080605T0600Z/ /MKGO2.1.ER.080603T0122Z.080603T1200Z.080604T1322Z.NO/ 759 PM CDT WED JUN 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE ARKANSAS RIVER NEAR MUSKOGEE. * AT 700 PM WEDNESDAY THE STAGE WAS 27.65 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS MORNING. * FLOOD STAGE IS 28.0 FEET. * FORECAST...THE ARKANSAS RIVER NEAR MUSKOGEE WILL CONTINUE FALLING AND REMAIN BELOW FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 2, 3:04 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 2, 3:04 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 304 PM CDT MON JUN 2 2008 .DISCUSSION... MCS OVER SOUTHWESTERN MISSOURI LOOKS LIKE IT WILL JUST SLIDE TO THE EAST OF THE FORECAST AREA LATER THIS AFTERNOON. SO...WILL KEEP FORECAST DRY FOR THIS EVENING. TEMPERATURES WILL BE UNSEASONABLY WARM TONIGHT AS THE WINDS STAY UP DUE A STRONG PRESSURE GRADIENT BETWEEN THE LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHEASTERN COLORADO AND HIGH PRESSURE OVER THE EASTERN UNITED STATES. HAVE OPTED TO STAY SEVERAL DEGREES COOLER THAN THE MAV OVER THE NEXT FEW DAYS ON DAYTIME TEMPERATURES. WITH THE SAME REASONING AS USED BY EARLIER SHIFTS...THAT THE AREA IS RATHER GREEN AND WET FOR THIS TIME OF YEAR AND THAT WILL KEEP THE TEMPERATURES FROM REACHING THEIR FULL POTENTIAL. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME TUESDAY NIGHT INTO WEDNESDAY MORNING ACROSS NORTHERN SECTIONS OF THE FORECAST AREA AS A MID-LEVEL SHORTWAVE MOVES ACROSS THE AREA. MORE IMPRESSIVE CHANCES OF SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY NIGHT INTO FRIDAY AS A MID-LEVEL LOW MOVES OUT OF THE ROCKIES AND ACROSS THE CENTRAL AND NORTHERN PLAINS. THE INSTABILITY AND SHEAR WILL BE MORE THAN ADEQUATE FOR SEVERE THUNDERSTORMS DURING THIS TIME FRAME. THE MORE SIGNIFICANT SEVERE WEATHER IS EXPECTED TO OCCUR NORTH OF THE AREA IN THE VICINITY OF THE MID-LEVEL LOW. HIGH PRESSURE IS EXPECTED TO REIGN SUPREME OVER THE WEEKEND WITH ANOTHER COLD FRONT APPROACHING THE AREA TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 76 93 77 93 / 10 10 20 20 FSM 72 93 74 90 / 10 0 10 10 MLC 77 91 75 89 / 10 0 0 10 BVO 72 92 72 93 / 10 10 40 20 FYV 68 88 71 86 / 10 0 20 20 BYV 70 88 68 87 / 10 0 20 20 MKO 73 90 73 89 / 10 0 10 10 MIO 74 90 73 90 / 10 10 40 20 F10 74 91 74 90 / 10 10 10 10 HHW 76 92 74 90 / 10 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....10
Hazardous weather outlook, Jun 2, 7:25 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 725 PM CDT MON JUN 2 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 725 PM CDT MON JUN 2 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES RETURN TUESDAY NIGHT INTO WEDNESDAY...AS A THUNDERSTORM COMPLEX MAY TRACK ACROSS SOUTHERN KANSAS AND POSSIBLY INTO NORTHEAST OKLAHOMA. THE WEATHER PATTERN WILL THEN EVOLVE WITH A STRONG STORM SYSTEM SET TO IMPACT THE CENTRAL UNITED STATES THURSDAY INTO FRIDAY. SEVERE WEATHER WILL OCCUR FROM LATE THURSDAY THROUGH FRIDAY ACROSS THE PLAINS...AND THERE IS INCREASING CHANCES THAT SEVERE WEATHER WILL ALSO IMPACT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. IT ALSO APPEARS LIKELY THAT SIGNIFICANT SEVERE WEATHER WILL ALSO BE POSSIBLE INCLUDING TORNADOES AND VERY LARGE HAIL. EMERGENCY MANAGEMENT PLANNING STATEMENT... SEVERE WEATHER WATCHES AND WARNINGS ARE LIKELY LATE THURSDAY THROUGH FRIDAY...AND FURTHER FORECASTS OF TIMING AND IMPACTS WILL NEED TO BE FOLLOWED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jun 2, 4:02 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM HAIL MANNFORD 36.13N 96.35W
06/01/2008 E2.50 INCH CREEK OK BROADCAST MEDIA
HAIL BROKE MANY CAR WINDSHIELDS AND DAMAGED SIDING OF
RESIDENCES.
1044 AM TSTM WND DMG 7 SE WAGONER 35.89N 95.28W
06/01/2008 WAGONER OK PUBLIC
TREE BLOWN OVER ONTO POWER POLE...BREAKING IT.
1053 AM HAIL 8 E WAGONER 35.96N 95.23W
06/01/2008 E0.75 INCH CHEROKEE OK PUBLIC
LOTS OF MARBLE TO PENNY SIZE HAIL
1055 AM TSTM WND GST 5 WSW BROKEN ARROW 36.02N 95.87W
06/01/2008 E60.00 MPH TULSA OK PUBLIC
1058 AM HAIL 2 N HENRYETTA 35.47N 95.98W
06/01/2008 E1.75 INCH OKMULGEE OK FIRE DEPT/RESCUE
SOME QUARTER SIZE HAIL IN HENRYETTA BUT MOST SMALLER.
1109 AM TSTM WND DMG 9 N TAHLEQUAH 36.05N 94.97W
06/01/2008 CHEROKEE OK PUBLIC
NUMEROUS LARGE TREE LIMBS BROKEN.
1111 AM TSTM WND DMG 8 NNE TAHLEQUAH 36.02N 94.91W
06/01/2008 CHEROKEE OK PUBLIC
NUMEROUS LARGE LIMBS BROKEN BY WIND.
1128 AM TSTM WND DMG CHRISTIE 35.96N 94.69W
06/01/2008 ADAIR OK PUBLIC
BLEW DOWN APPLE TREE. BROKE LIMBS IN OTHER TREES.
1140 AM TSTM WND DMG 5 N BOX 35.65N 94.98W
06/01/2008 CHEROKEE OK EMERGENCY MNGR
MANY LARGE TREES BLOWN DOWN AND LIMBS BROKEN.
1148 AM TSTM WND DMG MARBLE 36.14N 93.59W
06/01/2008 MADISON AR EMERGENCY MNGR
LARGE TREES BLOWN DOWN. ONE 100 YRS OLD. MANY LARGE LIMBS
BROKEN.
1148 AM HAIL 4 S INDIANOLA 35.10N 95.77W
06/01/2008 E0.75 INCH PITTSBURG OK PUBLIC
LOTS OF PENNY SIZE AND SMALLER HAIL
1155 AM TSTM WND DMG KEOTA 35.26N 94.92W
06/01/2008 HASKELL OK EMERGENCY MNGR
ROOF OFF A BARN. SEVERAL TREES BLOWN OVER.
1200 PM HAIL MCCURTAIN 35.15N 94.97W
06/01/2008 E1.00 INCH HASKELL OK EMERGENCY MNGR
1200 PM HAIL MC CURTAIN 35.15N 94.97W
06/01/2008 E1.00 INCH HASKELL OK EMERGENCY MNGR
&&
SAANearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.